The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Remicade & Melanoma

Forums General Melanoma Community Remicade & Melanoma

  • Post
    ErikaHouston2
    Participant

    Does anyone have any experience with Remicade & Melanoma? I am recently diagnosed with Crohn's and GI doc wants to start me on Remicade and is not concerned about the melanoma, The MD Anderson Dr. or melanoma did not say flat out "no" but they were not excited about it and thought I should attempt other treatments first. Remicade is a TNF blocker and scares me, not sure worth the risk.

    My melanoma was stage I.

    Thanks for any input you may have.

    Does anyone have any experience with Remicade & Melanoma? I am recently diagnosed with Crohn's and GI doc wants to start me on Remicade and is not concerned about the melanoma, The MD Anderson Dr. or melanoma did not say flat out "no" but they were not excited about it and thought I should attempt other treatments first. Remicade is a TNF blocker and scares me, not sure worth the risk.

    My melanoma was stage I.

    Thanks for any input you may have.

    Loading spinner
Viewing 5 reply threads
  • Replies
      ValinMtl
      Participant

      Hi.  I responded to earlier to your question of October 15th in which I discussed Suzie who suffered from Crohn's (for 23 years) and had been taken Remicade for about 2 years.  Just to say, although it was not 'confirmed 100%', her doctors/dermatologist also thought there was the possibility that Remicade brought on the melanoma…but as I said, Suzie was fair and did do tanning salons in her younger years.  I do know that Remicade helped her a great deal, if you do decided on Remicade, be very very vigilant, perhaps a dermatologist every 6 months??…any possibility, of trying another option where the side effects do not include possiblity of causing cancer…??  Val

      Loading spinner
      ValinMtl
      Participant

      Hi.  I responded to earlier to your question of October 15th in which I discussed Suzie who suffered from Crohn's (for 23 years) and had been taken Remicade for about 2 years.  Just to say, although it was not 'confirmed 100%', her doctors/dermatologist also thought there was the possibility that Remicade brought on the melanoma…but as I said, Suzie was fair and did do tanning salons in her younger years.  I do know that Remicade helped her a great deal, if you do decided on Remicade, be very very vigilant, perhaps a dermatologist every 6 months??…any possibility, of trying another option where the side effects do not include possiblity of causing cancer…??  Val

      Loading spinner
      nhsister
      Participant

      Dear Erika,

         I happened upon your comments while searching for clinical trials.

      My brother (age 52) has been taking Remicade for the past three years to control his Crohn's.

      Like you, he had a stage one melanoma removed after he had been on Remicade for about a year.

      Two weeks ago, he felt a lump in his armpit and now, having had it checked (with more extensive diagnosing),

      he is facing a most serious diagnosis of melanoma that has metastasized to his liver and beyond.

      He was instantly taken off of the Reminded and will start Chemotherapy in two days.  The outlook is grim.

      He is facing a prognosis of succumbing to this shitty disease within two to nine months.

         We haven't given up hope.

      We are looking for clinical trials that are now really the only good hope beyond chemotherapy.

         I guess that when he made the choice to 'go for the Reminded' , it was the immediacy of the benefits

      that pushed the decision.  The relief seemed so good.

        Melanoma is just so quiet.   

      Until the lump, there were no symptoms. It is only now that I am reading about

      the dangers in-depth. The longer you take it, the higher your chances of  not only melanoma,

      but a host of other possibly fatal consequences,

          If you decide to take it, please be vigilant about checking yourself  and read read read about it. 

      There is a host of information out there.  If you have a physician that is sort of wishy-washy,

      perhaps you need to speak to an oncologist beforehand. It is your very life that you are talking about.

      Best of luck to you all.

      Crohn's sucks, but cancer is worse.

      Loading spinner
      nhsister
      Participant

      Dear Erika,

         I happened upon your comments while searching for clinical trials.

      My brother (age 52) has been taking Remicade for the past three years to control his Crohn's.

      Like you, he had a stage one melanoma removed after he had been on Remicade for about a year.

      Two weeks ago, he felt a lump in his armpit and now, having had it checked (with more extensive diagnosing),

      he is facing a most serious diagnosis of melanoma that has metastasized to his liver and beyond.

      He was instantly taken off of the Reminded and will start Chemotherapy in two days.  The outlook is grim.

      He is facing a prognosis of succumbing to this shitty disease within two to nine months.

         We haven't given up hope.

      We are looking for clinical trials that are now really the only good hope beyond chemotherapy.

         I guess that when he made the choice to 'go for the Reminded' , it was the immediacy of the benefits

      that pushed the decision.  The relief seemed so good.

        Melanoma is just so quiet.   

      Until the lump, there were no symptoms. It is only now that I am reading about

      the dangers in-depth. The longer you take it, the higher your chances of  not only melanoma,

      but a host of other possibly fatal consequences,

          If you decide to take it, please be vigilant about checking yourself  and read read read about it. 

      There is a host of information out there.  If you have a physician that is sort of wishy-washy,

      perhaps you need to speak to an oncologist beforehand. It is your very life that you are talking about.

      Best of luck to you all.

      Crohn's sucks, but cancer is worse.

      Loading spinner
        ErikaHouston2
        Participant

        Thank you for the information. I've now consulted with two other specialists and both agreed I should not ever go on a TNF blocker. So I'm glad I pushed the issue and questioned outside of my GI Dr. It is rather scary how much of this healthcare stuff we have to take in our own hands..minus the medical degree. I appreciate your input and wish your brother all the best.

        Loading spinner
        ErikaHouston2
        Participant

        Thank you for the information. I've now consulted with two other specialists and both agreed I should not ever go on a TNF blocker. So I'm glad I pushed the issue and questioned outside of my GI Dr. It is rather scary how much of this healthcare stuff we have to take in our own hands..minus the medical degree. I appreciate your input and wish your brother all the best.

        Loading spinner
        ErikaHouston2
        Participant

        Thank you for the information. I've now consulted with two other specialists and both agreed I should not ever go on a TNF blocker. So I'm glad I pushed the issue and questioned outside of my GI Dr. It is rather scary how much of this healthcare stuff we have to take in our own hands..minus the medical degree. I appreciate your input and wish your brother all the best.

        Loading spinner
        ErikaHouston2
        Participant

        Thank you for the information. I've now consulted with two other specialists and both agreed I should not ever go on a TNF blocker. So I'm glad I pushed the issue and questioned outside of my GI Dr. It is rather scary how much of this healthcare stuff we have to take in our own hands..minus the medical degree. I appreciate your input and wish your brother all the best.

        Loading spinner
        LynnLuc
        Participant

        My dear friend was on Embrel for her RA…it's believed to have brought on Melanoma because it lowers the immune system…she is stage 4.

        Loading spinner
        LynnLuc
        Participant

        My dear friend was on Embrel for her RA…it's believed to have brought on Melanoma because it lowers the immune system…she is stage 4.

        Loading spinner
      nhsister
      Participant

      Very sorry, but in my previous posting, my spell-checker changed the word Remicade to Remembered,

      Loading spinner
      nhsister
      Participant

      Very sorry, but in my previous posting, my spell-checker changed the word Remicade to Remembered,

      Loading spinner
Viewing 5 reply threads
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.